Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 12, 2000, 9:05 PM EDT for Licking County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2000, 9:05 PM EDT (01:05 UTC)
- Expired
- Jun 12, 2000, 11:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 130105 FFWILN OHC089-130300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 905 PM EDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LICKING COUNTY IN OHIO... * UNTIL 1100 PM EDT... * AT 900 PM EDT...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS MOVING INTO WESTERN LICKING COUNTY. * THESE STORMS WILL TRACK EAST THROUGH CENTRAL AND SOUTHERN LICKING COUNTY THROUGH 1030 PM. VERY HEAVY RAINFALL UP TO TWO INCHES CAN BE EXPECTED FROM THESE STORMS. THIS RAINFALL WILL CAUSE AREA STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS AND FLOODING OF STREETS. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... PATASKALA... NEWARK... HEBRON... HEATH... GRANVILLE... BUCKEYE LAKE... BEECHWOOD TRAILS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER kCOVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. .END/RANDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:22 PM EDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 2:22 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 222 PM EDT MON JUN 12 2000 UPPER RIDGE STILL HOLDING ON OVER SOUTHEAST CONUS. TROF CURRENTLY IN MONTANA WILL MOVE INTO UPPER GREAT LAKES AND PUSH RIDGE TO THE EAST COAST BY LATE WEDNESDAY...RESULTING IN A SOUTHWEST FLOW OVER THE OHIO VALLEY. SFC PATTERN SHOWS AN ELONGATED EAST-WEST ORIENTED FRONT CONNECTING WEAK LOWS OVER WYOMING AND NEW JERSEY. FRONT IS SAGGING VERY SLOWLY SOUTHWARD ACROSS OHIO. RADAR SHOWS TSRA IN NORTHERN OHIO JUST NORTH OF THE FRONT. EXPECT MORE TSRA TO DEVELOP LATE THIS AFTERNOON AS FRONT NUDGES SOUTHWARD INTO OUR SOGGY AIRMASS. LATEST MODELS ARE TOO PROGRESSIVE IN BRINGING FRONT SOUTH TO THE OHIO RIVER. THE FRONT MAY MAKE IT ONLY TO CENTRAL OHIO BEFORE IT STARTS BACK NORTH AGAIN. EVEN WITH FRONTAL TRIGGER ABSENT...WILL NOT PULL POPS FROM CVG TONIGHT AS PVA IS INDICATED. WILL ALSO KEEP HIGHER CHANCE POPS FARTHER NORTH NEAR THE FRONTAL ZONE. ALL MODELS AGREE IN STRENGTHENING WYOMING LOW AS IT MOVES TO NORTH DAKOTA ON TUESDAY...WHILE AT THE SAME TIME FRONT MOVES BACK NORTH ACROSS OHIO. WILL KEEP NEAR FWC 40 POPS AT DAY AND CMH...WHILE GOING SLIGHTLY BELOW GUIDANCE AT CVG AND PMH FOR AFTERNOON TSRA. WITH NVA AND TEMPORARY DECREASE IN DEEP MOISTURE...WILL KEEP TUESDAY NIGHT DRY. CHANCE POPS ARE CALLED FOR AGAIN ON WEDNESDAY AS MOISTURE AND DYNAMICS ARE PROGGED TO INCREASE AHEAD OF APPROACHING TROF. WILL GO ABOVE FWC WITH 50 POPS AS A GOOD SURGE OF MOISTURE IS EXPECTED (SEE NEXT PARAGRAPH). WILL GENERALLY STAY NEAR FWC TEMP GUIDANCE. CVGS 87 FOR TUESDAY LOOKS A BIT LOW BUT OTHERWISE FWC SEEMS CLOSE THROUGH TUESDAY NIGHT. WEDNESDAYS TEMPS PRESENT MORE OF A PROBLEM. MODELS...ESPECIALLY ETA...SHOW MOISTURE MOVING NORTH WITH VORT MAX FROM GULF OF MEX INTO OHIO DURING WEDNESDAY IN SOUTHERLY FLOW WELL AHEAD OF TROF. ETA SHOWS A GOOD AMOUNT OF SFC COOLING WITH THIS FEATURE. ETA SFC TEMPS...WHICH HAVE BEEN MORE ACCURATE RECENTLY THAN THE FWC...ARE IN THE 70S AT CVG ON WEDNESDAY...WHILE THE FAN AND FWC SHOW 86. WILL GO SLIGHTLY BELOW FWC FOR WEDNESDAY... BUT I DONT THINK CVG WILL STAY IN THE 70S IN A SOUTHERLY FLOW AT THIS TIME OF YEAR. MISILN OUT SOON. .ILN...NONE. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:36 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 39 min |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.